Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Nonrealizability of some cyclic complex bordism modules


Author: Raphael S. Zahler
Journal: Proc. Amer. Math. Soc. 47 (1975), 218-222
MSC: Primary 55F45
DOI: https://doi.org/10.1090/S0002-9939-1975-0362306-X
MathSciNet review: 0362306
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that certain modules over the complex cobordism ring MU* cannot be realized in the sense that none of them can be isomorphic to the MU-cohomology module of a finite complex. Potential applications in stable homotopy theory are discussed.


References [Enhancements On Off] (What's this?)

  • [1] J. F. Adams, Lectures on generalized cohomology, Category Theory, Homology Theory and Their Applications, III (Battelle Inst. Conf., Seattle, Wash., 1968, vol. 3), Lecture Notes in Math., vol. 99, Springer-Verlag, Berlin, 1969, pp. 1-138. MR 40 #4943. MR 0251716 (40:4943)
  • [2] -, Stable homotopy and generalized homology, Univ. of Chicago Lecture Notes, 1971.
  • [3] M. Hazewinkel, Constructing formal groups over $ {Z_{(p)}}$-algebras. I, Netherlands School of Economics (preprint).
  • [4] P. S. Landweber, Homological properties of comodules over $ M{U^ \ast }(MU)$ and $ B{P^ \ast }(BP)$, Rutgers University, New Brunswick, N. J. (preprint).
  • [5] A. Liulevicius, On the algebra $ B{P^ \ast }(BP)$, Lecture Notes in Math., vol. 249, Springer-Verlag, Berlin, 1972. MR 0339133 (49:3896)
  • [6] L. Smith, On realizing complex bordism modules. II. Applications to the stable homotopy groups of spheres, Amer. J. Math. 93 (1971), 226-263. MR 43 #1186b. MR 0275430 (43:1186b)
  • [7] -, On realizing complex bordism modules. III, Amer. J. Math. 94 (1972), 875-890. MR 46 #10014. MR 0310916 (46:10014)
  • [8] H. Toda, An important relation in homotopy groups of spheres, Proc. Japan Acad. 43 (1967), 839-842. MR 37 #5872. MR 0230310 (37:5872)
  • [9] R. Zahler, The Adams-Novikov spectral sequence for the spheres, Ann. of Math. (2) 96 (1972), 480-504. MR 0319197 (47:7742)
  • [10] -, Detecting stable homotopy with secondary cobordism operations. I, Quart. J. Math. Oxford Ser. (2) 25 (1974), 213-226. MR 0367998 (51:4240)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55F45

Retrieve articles in all journals with MSC: 55F45


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0362306-X
Keywords: Complex bordism module, realizable, BP-cohomology, invariant ideals
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society